Alert archive / Missouri / River Flood Warnings in 2022

River Flood Warning 69, NWS St. Louis, MO

May 5, 2022Crawford County, Missouri

NWS St. Louis, MO issued this river flood warning at May 5, 2022, 9:06 PM CDT for Crawford County, Missouri. It took effect at May 5, 2022, 10:28 PM CDT. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
May 5, 2022, 9:06 PM CDT (02:06 UTC)
In effect from
May 5, 2022, 10:28 PM CDT
Expired
May 7, 2022, 4:04 AM CDT
In force
30 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Crawford County, MO

The radar

The St Louis radar (KLSX), 101 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Meramec River near Steelville (SEEM7). The gauge peaked at 12.99 ft at May 6, 2022, 9:00 AM CDT.

actionminormoderate510152005/0605/0705/08
Action stage
10 ft
Minor stage
12 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07013000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

813 
WGUS43 KLSX 060206
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
906 PM CDT Thu May 5 2022

...The National Weather Service in St Louis MO has issued a Flood 
Warning for the following rivers in Missouri...

  Meramec River near Steelville.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted. The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions change.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC055-071415-
/O.NEW.KLSX.FL.W.0069.220506T0328Z-220508T1920Z/
/SEEM7.1.ER.220506T0328Z.220506T1800Z.220507T1320Z.NO/
906 PM CDT Thu May 5 2022

...FLOOD WARNING IN EFFECT UNTIL EARLY SUNDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Meramec River near Steelville.

* WHEN...Until early Sunday afternoon.

* IMPACTS...At 14.0 feet, Near this height, roads to the Lucky 
  Clover campgrounds begin to flood.

* ADDITIONAL DETAILS...
  - At 8:30 PM CDT Thursday the stage was 11.3 feet.
  - Forecast...The river is expected to rise above flood stage
    late this evening to a crest of 14.0 feet early tomorrow
    afternoon. It will then fall below flood stage Saturday
    morning.
  - Flood stage is 12.0 feet.


&&

               Fld   Observed  Forecasts (7 pm CDT)
Location       Stg   Stg 7 pm  Fri   Sat   Sun   Mon   Tue

Meramec River
  Steelville   12.0    11.3    13.8  10.4  6.8   5.0   4.2


&&

LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121


$$

Glass
3 follow-up statements
660 
WGUS83 KLSX 061630
FLSLSX

Flood Statement
National Weather Service St Louis MO
1130 AM CDT Fri May 6 2022

...The Flood Warning is extended for the following rivers in 
Missouri...

  Meramec River near Steelville.

  Bourbeuse River at Union.

  Meramec River near Sullivan.

  Meramec River near Eureka.

  Meramec River at Pacific.

...The Flood Warning continues for the following rivers in 
Missouri...

  Meramec River near Arnold.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC055-080430-
/O.EXT.KLSX.FL.W.0069.000000T0000Z-220509T0234Z/
/SEEM7.1.ER.220506T0430Z.220507T0600Z.220507T2034Z.NO/
1130 AM CDT Fri May 6 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE SUNDAY EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Meramec River near Steelville.

* WHEN...Until late Sunday evening.

* IMPACTS...At 14.0 feet, Near this height, roads to the Lucky 
  Clover campgrounds begin to flood.

* ADDITIONAL DETAILS...
  - At 10:30 AM CDT Friday the stage was 13.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:30 AM CDT Friday was 13.0 feet.
  - Forecast...The river is expected to rise to a crest of 13.7
    feet just after midnight tonight. It will then fall below
    flood stage tomorrow afternoon.
  - Flood stage is 12.0 feet.


&&

               Fld   Observed  Forecasts (1 pm CDT)
Location       Stg   Stg 1 pm  Sat   Sun   Mon   Tue   Wed

Meramec River
  Steelville   12.0    13.0    12.3  8.5   5.7   4.4   3.9


&&

LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121


$$

MOC071-080430-
/O.EXT.KLSX.FL.W.0061.000000T0000Z-220510T2233Z/
/UNNM7.2.ER.220506T1226Z.220508T0600Z.220509T1633Z.NO/
1130 AM CDT Fri May 6 2022

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY AFTERNOON...

* WHAT...Minor flooding is occurring and moderate flooding is 
  forecast.

* WHERE...Bourbeuse River at Union.

* WHEN...Until Tuesday afternoon.

* IMPACTS...At 25.6 feet, Water enters the lift station behind 
  Dollar General store.

* ADDITIONAL DETAILS...
  - At 10:30 AM CDT Friday the stage was 15.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:30 AM CDT Friday was 15.5 feet.
  - Forecast...The river is expected to rise to a crest of 25.9
    feet early Sunday morning. It will then fall below flood
    stage late Monday morning.
  - Flood stage is 15.0 feet.


&&

                 Fld   Observed  Forecasts (1 pm CDT)
Location         Stg   Stg 1 pm  Sat   Sun   Mon   Tue   Wed

Bourbeuse River
  Union          15.0    15.5    24.4  24.8  14.3  7.2   4.8


&&

LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
      3842 9087


$$

MOC055-221-080430-
/O.EXT.KLSX.FL.W.0055.000000T0000Z-220510T0748Z/
/SLLM7.1.ER.220505T1532Z.220507T0600Z.220509T0148Z.NO/
1130 AM CDT Fri May 6 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TUESDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Meramec River near Sullivan.

* WHEN...Until early Tuesday morning.

* IMPACTS...At 17.3 feet, The Onondaga Cave State Park picnic 
  shelter begins flooding near this height.

* ADDITIONAL DETAILS...
  - At 10:30 AM CDT Friday the stage was 15.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:30 AM CDT Friday was 15.3 feet.
  - Forecast...The river is expected to rise to a crest of 17.6
    feet just after midnight tonight. It will then fall below
    flood stage Sunday evening.
  - Flood stage is 11.0 feet.


&&

               Fld   Observed  Forecasts (1 pm CDT)
Location       Stg   Stg 1 pm  Sat   Sun   Mon   Tue   Wed

Meramec River
  Sullivan     11.0    15.3    17.0  12.4  8.8   7.3   6.5


&&

LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
      3837 9082


$$

MOC099-189-080430-
/O.EXT.KLSX.FL.W.0062.220506T1730Z-220512T0420Z/
/ERKM7.1.ER.220506T1730Z.220509T1800Z.220510T2220Z.NO/
1130 AM CDT Fri May 6 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE WEDNESDAY EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Meramec River near Eureka.

* WHEN...Until late Wednesday evening.

* IMPACTS...At 25.5 feet, Hornecker Road is closed near this height.

* ADDITIONAL DETAILS...
  - At 10:30 AM CDT Friday the stage was 18.6 feet.
  - Forecast...The river is expected to rise above flood stage
    this afternoon to a crest of 25.7 feet early Monday
    afternoon. It will then fall below flood stage Tuesday
    afternoon.
  - Flood stage is 19.0 feet.


&&

               Fld   Observed  Forecasts (1 pm CDT)
Location       Stg   Stg 1 pm  Sat   Sun   Mon   Tue   Wed

Meramec River
  Eureka       19.0    18.6    21.8  23.7  25.7  21.1  10.3


&&

LAT...LON 3845 9065 3855 9063 3855 9056 3850 9056


$$

MOC071-099-080430-
/O.EXT.KLSX.FL.W.0063.220506T2100Z-220511T1830Z/
/PCFM7.1.ER.220506T2100Z.220509T0600Z.220510T1230Z.NO/
1130 AM CDT Fri May 6 2022

...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO EARLY 
WEDNESDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Meramec River at Pacific.

* WHEN...From this afternoon to early Wednesday afternoon.

* IMPACTS...At 22.0 feet, Jefferson Street extension is flooded and 
  closed.  Dogpound at the east end of East Congress Street begins 
  to flood.

* ADDITIONAL DETAILS...
  - At 10:30 AM CDT Friday the stage was 13.9 feet.
  - Forecast...The river is expected to rise above flood stage
    late this afternoon to a crest of 22.3 feet early Monday
    morning. It will then fall below flood stage Tuesday morning.
  - Flood stage is 15.0 feet.


&&

               Fld   Observed  Forecasts (1 pm CDT)
Location       Stg   Stg 1 pm  Sat   Sun   Mon   Tue   Wed

Meramec River
  Pacific      15.0    13.9    18.4  21.8  20.9  12.8  6.5


&&

LAT...LON 3838 9085 3840 9090 3848 9080 3849 9064
      3845 9065


$$

MOC099-189-080430-
/O.CON.KLSX.FL.W.0059.000000T0000Z-000000T0000Z/
/ARNM7.1.ER.220506T0111Z.220510T0000Z.000000T0000Z.NO/
1130 AM CDT Fri May 6 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Meramec River near Arnold.

* WHEN...Until further notice.

* IMPACTS...At 32.0 feet, Near this height, New Baumgartner Road in 
  front of the Fred Weber Quarry begins flooding.

* ADDITIONAL DETAILS...
  - At 10:30 AM CDT Friday the stage was 26.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:30 AM CDT Friday was 26.2 feet.
  - Forecast...The river is expected to rise to a crest of 31.8
    feet Monday evening.
  - Flood stage is 24.0 feet.


&&

               Fld   Observed  Forecasts (1 pm CDT)
Location       Stg   Stg 1 pm  Sat   Sun   Mon   Tue   Wed

Meramec River
  Arnold       24.0    26.2    29.7  31.2  31.7  31.0  27.4


&&

LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
      3845 9043


$$

Fuchs
820 
WGUS83 KLSX 070123
FLSLSX

Flood Statement
National Weather Service St Louis MO
823 PM CDT Fri May 6 2022

...The Flood Warning is extended for the following rivers in 
Missouri...

  Meramec River at Valley Park.

  Meramec River at Fenton.

...The Flood Warning continues for the following rivers in 
Missouri...

  Meramec River near Steelville.

  Meramec River at Pacific.

  Meramec River near Eureka.

  Meramec River near Arnold.

  Meramec River near Sullivan.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-189-081330-
/O.EXT.KLSX.FL.W.0073.000000T0000Z-220512T0600Z/
/VLLM7.2.ER.220507T0537Z.220509T1800Z.220511T0000Z.NO/
823 PM CDT Fri May 6 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY THURSDAY MORNING...

* WHAT...Moderate flooding is forecast.

* WHERE...Meramec River at Valley Park.

* WHEN...Until early Thursday morning.

* IMPACTS...At 21.9 feet, Yarnell Road is closed at Riverside 
  Drive.  Larkin Williams is closed at Riverside Golf Club 
  entrance.  In Valley Park...Tree Court Industrial Road begins 
  flooding between Marshall Road and Scarlet Oak Boulevard.  Also...
  the golf course at Family Golf and Learning Center and the 
  Kirkwood Athletic Association ball fields begin flooding near this 
  height.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Friday the stage was 16.8 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 22.3 feet early
    Monday afternoon. It will then fall below flood stage Tuesday
    evening.
  - Flood stage is 18.0 feet.


&&

               Fld   Observed  Forecasts (7 pm CDT)
Location       Stg   Stg 7 pm  Sat   Sun   Mon   Tue   Wed

Meramec River
  Valley Park  18.0    16.8    20.6  21.8  22.1  18.0  10.5


&&

LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043


$$

MOC055-081330-
/O.EXT.KLSX.FL.W.0069.000000T0000Z-220509T0000Z/
/SEEM7.1.ER.220506T0430Z.220507T0600Z.220507T1800Z.NO/
823 PM CDT Fri May 6 2022

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Meramec River near Steelville.

* WHEN...Until Sunday evening.

* IMPACTS...At 12.5 feet, The entrance gate to the campground at 
  Onondaga Cave State Park off Highway H begins to flood near this 
  height.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Friday the stage was 12.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 PM CDT Friday was 13.0 feet.
  - Forecast...The river is expected to rise to a crest of 13.1
    feet just after midnight tonight. It will then fall below
    flood stage early tomorrow afternoon.
  - Flood stage is 12.0 feet.


&&

               Fld   Observed  Forecasts (7 pm CDT)
Location       Stg   Stg 7 pm  Sat   Sun   Mon   Tue   Wed

Meramec River
  Steelville   12.0    12.7    11.2  7.5   5.3   4.2   3.8


&&

LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121


$$

MOC071-099-081330-
/O.EXT.KLSX.FL.W.0063.000000T0000Z-220511T1442Z/
/PCFM7.1.ER.220507T0146Z.220509T0600Z.220510T0842Z.NO/
823 PM CDT Fri May 6 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE WEDNESDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Meramec River at Pacific.

* WHEN...Until late Wednesday morning.

* IMPACTS...At 22.0 feet, Jefferson Street extension is flooded and 
  closed.  Dog pound at the east end of East Congress Street begins 
  to flood.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Friday the stage was 14.9 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 21.0 feet early Monday morning. It
    will then fall below flood stage early Tuesday morning.
  - Flood stage is 15.0 feet.


&&

               Fld   Observed  Forecasts (7 pm CDT)
Location       Stg   Stg 7 pm  Sat   Sun   Mon   Tue   Wed

Meramec River
  Pacific      15.0    14.9    18.3  20.8  17.8  10.0  5.9


&&

LAT...LON 3838 9085 3840 9090 3848 9080 3849 9064
      3845 9065


$$

MOC099-189-081330-
/O.EXT.KLSX.FL.W.0062.000000T0000Z-220512T0013Z/
/ERKM7.1.ER.220506T1727Z.220509T1200Z.220510T1813Z.NO/
823 PM CDT Fri May 6 2022

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Meramec River near Eureka.

* WHEN...Until Wednesday evening.

* IMPACTS...At 24.5 feet, The athletic fields at Eureka Senior High 
  School begin flooding near this height.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Friday the stage was 20.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 PM CDT Friday was 20.4 feet.
  - Forecast...The river is expected to rise to a crest of 24.5
    feet Monday morning. It will then fall below flood stage
    early Tuesday afternoon.
  - Flood stage is 19.0 feet.


&&

               Fld   Observed  Forecasts (7 pm CDT)
Location       Stg   Stg 7 pm  Sat   Sun   Mon   Tue   Wed

Meramec River
  Eureka       19.0    20.4    22.7  23.9  24.1  16.5  9.6


&&

LAT...LON 3845 9065 3855 9063 3855 9056 3850 9056


$$

MOC099-189-081330-
/O.EXT.KLSX.FL.W.0059.000000T0000Z-220513T2241Z/
/ARNM7.1.ER.220506T0111Z.220509T1800Z.220512T1640Z.NO/
823 PM CDT Fri May 6 2022

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Meramec River near Arnold.

* WHEN...Until Friday afternoon.

* IMPACTS...At 32.0 feet, Near this height, New Baumgartner Road in 
  front of the Fred Weber Quarry begins flooding.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Friday the stage was 27.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 PM CDT Friday was 27.7 feet.
  - Forecast...The river is expected to rise to a crest of 32.1
    feet early Monday afternoon. It will then fall below flood
    stage late Thursday morning.
  - Flood stage is 24.0 feet.


&&

               Fld   Observed  Forecasts (7 pm CDT)
Location       Stg   Stg 7 pm  Sat   Sun   Mon   Tue   Wed

Meramec River
  Arnold       24.0    27.7    30.6  31.9  32.1  30.9  26.8


&&

LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
      3845 9043


$$

MOC055-221-081330-
/O.EXT.KLSX.FL.W.0055.000000T0000Z-220510T0600Z/
/SLLM7.1.ER.220505T1532Z.220507T0600Z.220509T0000Z.NO/
823 PM CDT Fri May 6 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TUESDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Meramec River near Sullivan.

* WHEN...Until early Tuesday morning.

* IMPACTS...At 17.0 feet, At this height the entire Arapaho 
  campground will be under water.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Friday the stage was 16.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 PM CDT Friday was 16.1 feet.
  - Forecast...The river is expected to rise to a crest of 16.3
    feet just after midnight tonight. It will then fall below
    flood stage Sunday evening.
  - Flood stage is 11.0 feet.


&&

               Fld   Observed  Forecasts (7 pm CDT)
Location       Stg   Stg 7 pm  Sat   Sun   Mon   Tue   Wed

Meramec River
  Sullivan     11.0    16.1    15.1  11.0  8.2   7.0   6.3


&&

LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
      3837 9082


$$

MOC099-189-081330-
/O.EXT.KLSX.FL.W.0074.220507T1708Z-220512T0949Z/
/FNNM7.1.ER.220507T1708Z.220509T1800Z.220511T0349Z.NO/
823 PM CDT Fri May 6 2022

...FLOOD WARNING NOW IN EFFECT FROM SATURDAY AFTERNOON TO EARLY 
THURSDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Meramec River at Fenton.

* WHEN...From Saturday afternoon to early Thursday morning.

* IMPACTS...At 25.2 feet, Minnie Ha Ha Park gazebo begins flooding.

* ADDITIONAL DETAILS...
  - At 8:01 PM CDT Friday the stage was 21.0 feet.
  - Forecast...The river is expected to rise above flood stage
    early tomorrow afternoon to a crest of 25.2 feet early Monday
    afternoon. It will then fall below flood stage late Tuesday
    evening.
  - Flood stage is 23.0 feet.


&&

               Fld   Observed  Forecasts (7 pm CDT)
Location       Stg   Stg 7 pm  Sat   Sun   Mon   Tue   Wed

Meramec River
  Fenton       23.0    21.0    23.6  24.8  25.2  23.7  18.5


&&

LAT...LON 3854 9045 3854 9042 3848 9039 3848 9045


$$

Glass
127 
WGUS83 KLSX 070904
FLSLSX

Flood Statement
National Weather Service St Louis MO
404 AM CDT Sat May 7 2022

...The Flood Warning is cancelled for the following river in 
Missouri...

  Meramec River near Steelville.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

MOC055-071015-
/O.CAN.KLSX.FL.W.0069.000000T0000Z-220507T0904Z/
/SEEM7.1.ER.220506T0430Z.220506T1430Z.220507T0730Z.NO/
404 AM CDT Sat May 7 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Meramec River near Steelville.

* ADDITIONAL DETAILS...
  - At 3:30 AM CDT Saturday the stage was 11.7 feet.
  - Forecast...The river is expected to fall to 3.6 feet early
    Thursday morning.


&&

               Fld   Observed  Forecasts (7 am CDT)
Location       Stg   Stg 7 am  Sun   Mon   Tue   Wed   Thu

Meramec River
  Steelville   12.0    11.7    8.8   6.2   4.6   4.0   3.6


&&

LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121


$$

Byrd

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 5, 6:55 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, May 5, 6:55 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
655 PM CDT Thu May 5 2022

.SHORT TERM...  (Through Late Friday Night)
Issued at 242 PM CDT Thu May 5 2022

This morning's soaking rain has moved out of the area, though a
stacked cyclone remains to just to the west of the region. This
system will continue to drift east, bringing another round of
precipitation into central/southern MO as the center of the low
moves into the region late this evening. On and off showers will
then spread across the region overnight, lingering until the low
departs the region tomorrow afternoon. We may see a few thunderstorms
embedded within the showers, mainly south of the I-70 corridor,
though very limited instability will keep these few a far between.
The lack of deep convection should keep additional precip totals
in check, with amounts generally expected to be less than 1".
However, the HREF probability matched mean QPF, which preserves
some of the higher precip bullseyes in the individual CAMS, does
show additional QPF exceeding 1" over a small portion of our
forecast area. Should this heavier precipitation fall over areas
that have already received 2-3", generally between the Missouri
and Meramec Rivers, it may exacerbate any lingering flooding
issues.

Continued showers, overcast skies, and generally
northerly winds will keep temperatures quite cool tomorrow.

BSH

.LONG TERM...  (Saturday through Next Thursday)
Issued at 242 PM CDT Thu May 5 2022

By Saturday morning, the cyclone responsible for today's wet weather
will be pushing through the Mid-Atlantic states, which will draw
much of the moisture responsible for Friday's rain and clouds out of
the area. Meanwhile a broad trough will be digging into the Pacific
Northwest, deepening a surface trough over the High Plains as it
pushes eastward through the day. Downstream of the trough, deep
ridging will amplify over the Midwest, with the ridge axis pushing
east of the Mississippi sometime on Saturday. As the ridge shifts
east, winds over the mid-Mississippi River Valley will shift from
the north/east to the south by Saturday afternoon or evening. The
initially cool winds on Saturday, along with any lingering clouds
associated with the departing low, will result in a chilly start
to the day. Temperatures will then climb rapidly and reach to
just below normal by the afternoon.

Southerly flow will intensify on Saturday night and Sunday as the
PacNW trough pushes further inland and the surface trough/low
deepens over the Plains. Increasing southerly winds draw even warmer
air into the region, with both the NAEFS and ECMWF ensemble means
topping the 90th climatological percentile across much of the
forecast area by Sunday afternoon. The southerly winds will also
advect deeper moisture into the region, though there is some
uncertainty as to whether this increasing moisture will be
sufficient to result in precipitation. Roughly 30% of ensemble
members are spitting out measurable precipitation somewhere in our
forecast area, with the majority of those members residing in the
GEFS system. If we do see any precip, the odds of seeing any
impactful showers or thunderstorms appears quite low; virtually
none of the ensemble members show even 0.01" of QPF on Sunday,
and the probability for any more than 500 J/kg of MUCAPE is quite
low.

The upper level flow will further amplify as we move into the work
week with the ridge expanding across the eastern half of CONUS and a
reinforcing shortwave deepening the trough over the western CONUS.
This will result in deep southwesterly flow over the central portion
of the country and will continue to advect even warmer temperatures
into the region. On Monday, Tuesday, and Wednesday, both the ECMWF
and NAEFS ensemble mean 850 temps are at or near climatological
maximums area-wide. With rising heights aloft largely keeping a lid
on precipitation chances and limiting cloud coverage, temperatures
should easily push into the upper 80s and will approach record
values in most locations. Things may get slightly cooler on
Thursday as the upper ridge begins to break down, but considerable
differences remain in the guidance this far out. Nevertheless, we
can say the the well above normal temperatures will continue into
the end of next week.

BSH

&&

.AVIATION...  (For the 00z TAFs through 00z Friday Evening)
Issued at 654 PM CDT Thu May 5 2022

Although flight conditions have improved to VFR or MVFR this
evening, a relapse is anticipated later this evening into overnight
as IFR stratus redevelops and band of showers likely shifts
northeastward into the region. A stray thunderstorm cannot be ruled
out but is most favored to occur across southeastern MO and
southwestern IL. Light showers or drizzle could linger at St. Louis
metro terminals through at least at portion of Friday morning.
Otherwise, flight conditions should become increasingly dry and
gradually improve to MVFR from late morning onward as IFR ceilings
lift/scatter. Winds will generally back from northeasterly to
northerly or northwesterly throughout the TAF period and
occasionally gust to around 20 kt by Friday afternoon.

Pfahler

&&

.CLIMATE...
Issued at 314 AM CDT Thu May 5 2022

Record highs for Monday, May 9

STL 92 (1934)
COU 91 (1895)
UIN 90 (1963)

Record highs for Tuesday, May 10

STL 91 (1963)
COU 91 (1928)
UIN 92 (2011)

Record highs for Wednesday, May 11

STL 91 (2011)
COU 90 (1914)
UIN 88 (2000)

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, May 5, 2:54 PM CDT, 6 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
254 PM CDT Thu May 5 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-062000-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
254 PM CDT Thu May 5 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Thunderstorms are possible across the area overnight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms are possible on Sunday and again on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

BSH

In the hours before

Local storm report, May 5, 3:31 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CDT THU MAY 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       1 E CREVE COEUR         38.66N 90.42W
05/05/2022  M2.13 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            RAINFALL TOTAL SINCE APPROXIMATELY 6 P.M. ON
            5/4.

&&

MAPLES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:07 PM CDTRiver Flood WarningLSXLincoln45 hr
May 5, 8:57 PM CDTRiver Flood WarningLSXMarion4 days
May 5, 9:19 PM CDTRiver Flood WarningLSXSaint Charles, Saint Louis54 hr
May 6, 8:29 AM CDTRiver Flood WarningLSXOsage4 days
May 6, 9:45 AM CDTRiver Flood WarningLSXJefferson42 hr
May 6, 10:45 AM CDTRiver Flood WarningLSXJefferson, Saint Louis4 days
May 6, 10:45 AM CDTRiver Flood WarningLSXJefferson, Saint Louis5 days
May 6, 10:47 AM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis5 days

Nearby

River Flood Warnings in Missouri, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.